Alert archive / Pennsylvania / Areal Flood Advisories in 2015
Areal Flood Advisory 13, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at May 18, 2015, 2:36 PM EDT for Chester County, Delaware County, Pennsylvania; New Castle County, Delaware; Cecil County, Maryland. It was in force for 3 hr.
The area
The outline as issued.
The facts
- Issued
- May 18, 2015, 2:36 PM EDT (18:36 UTC)
- Expired
- May 18, 2015, 5:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties New Castle County, DE, Cecil County, MD, Chester County, PA, Delaware County, PA
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 615 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 962 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
033
WGUS81 KPHI 181836
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
236 PM EDT MON MAY 18 2015
DEC003-MDC015-PAC029-045-182130-
/O.NEW.KPHI.FA.Y.0013.150518T1836Z-150518T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-CECIL MD-DELAWARE PA-CHESTER PA-
236 PM EDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
NORTHWESTERN NEW CASTLE COUNTY IN NORTHERN DELAWARE...
NORTHEASTERN CECIL COUNTY IN NORTHEASTERN MARYLAND...
WESTERN DELAWARE COUNTY IN SOUTHEASTERN PENNSYLVANIA...
CHESTER COUNTY IN SOUTHEASTERN PENNSYLVANIA...
* UNTIL 530 PM EDT
* AT 235 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS ACROSS CENTRAL AND NORTHERN CHESTER COUNTY. THIS
WILL CAUSE URBAN AND SMALL STREAM FLOODING IN THE ADVISORY AREA.
UP TO ONE INCH OF RAIN HAS ALREADY FALLEN WITH ADDITIONAL RAINFALL
CONTINUING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NEWARK...WEST CHESTER...COATESVILLE...WESTTOWN...DOWNINGTOWN...
KENNETT SQUARE...PARKESBURG...WEST GROVE...HONEY BROOK...
MARSHALLTON...HOMEVILLE...COCHRANVILLE...HOCKESSIN...GLENMOORE...
LADENBERG...NORTH STAR...APPLETON...KEMBLESVILLE...BARKSDALE AND
FAIR HILL.
LAT...LON 3987 7599 3994 7598 3995 7600 4004 7593
4008 7594 4017 7573 3998 7549 3964 7582
3987 7600
$$
ROBERTSON1 follow-up statement
918
WGUS81 KPHI 182038
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
438 PM EDT MON MAY 18 2015
DEC003-MDC015-PAC029-045-182048-
/O.CAN.KPHI.FA.Y.0013.000000T0000Z-150518T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEW CASTLE DE-CECIL MD-DELAWARE PA-CHESTER PA-
438 PM EDT MON MAY 18 2015
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
NORTHWESTERN NEW CASTLE...NORTHEASTERN CECIL...WESTERN DELAWARE AND
CHESTER COUNTIES...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3987 7599 3994 7598 3995 7600 4004 7593
4008 7594 4017 7573 3998 7549 3964 7582
3987 7600
$$What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 18, 12:45 PM EDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 18, 12:45 PM EDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1245 PM EDT MON MAY 18 2015 .SYNOPSIS... A BACKDOOR FRONT MOVING SOUTHWESTWARD THROUGH THE REGION WILL STALL TODAY. A LOW PRESSURE SYSTEM WILL CROSS THE GREAT LAKES TODAY ON ITS WAY UP THE SAINT LAWRENCE VALLEY. ITS ASSOCIATED COLD FRONT IS EXPECTED TO PUSH THROUGH ON TUESDAY. A HIGH PRESSURE SYSTEM ENTERING THE NORTHERN PLAINS WILL BEGIN TO BUILD EAST AND REACH THE NORTHERN MID ATLANTIC STATES THURSDAY. A WEAK COLD FRONT IS PREDICTED TO PASS THROUGH THE NORTHEAST ON FRIDAY, THEN ANOTHER HIGH PRESSURE SYSTEM BUILDS OVER THE AREA FOR THE START OF THE MEMORIAL DAY WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 12:30 PM UPDATE: A BACKDOOR COLD FRONT HAS MOVED INTO SOUTHERN NJ NORTHWESTWARD INTO THE LEHIGH VALLEY. THIS FEATURES A SHARP CHANGE IN TEMPERATURES AND AIRMASSES. TO THE WEST OF THE BOUNDARY A MOIST AND UNSTABLE AIRMASS HAD LED TO THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS EARLY THIS AFTERNOON. HIGH PW VALES WILL ALLOW A POTENTIAL FOR HEAVY RAINFALL WITH THE HIGHEST CHANCES FROM EASTERN MD INTO BERKS PA. MESOSCALE MODELING SHOWS THE POTENTIAL FOR SCATTERED STORMS TO CONTINUE ALONG THE BOUNDARY IN SOUTHERN NJ AS WELL SO THE UPDATE FEATURES HIGHER CHANCES THERE. TEMPERATURES ALSO WERE ADJUSTED TO ACCOUNT FOR THE BOUNDARY LOCATION WITH A VERY SHARP GRADIENT SIMILAR TO RAIN CHANCES TODAY. THE FRONT IS MOVING SOUTHWEST AND CORRESPONDS WITH A STEADY TEMPERATURE DROP ONCE IT PASSES. HIGH TEMPERATURES MAY PUSH 90 IN CONVECTION FREE AREAS SW OF THE BOUNDARY WITH 60'S BEHIND IT TOWARD NYC. PREVIOUS: THE FORECAST CHALLENGES INCLUDE THE LOW CLOUDS ASSOCIATED WITH THE DEVELOPING ONSHORE FLOW AND THE CONVECTIVE INITIATION AND COVERAGE. THE BACKDOOR COLD FRONT IS PUSHING THROUGH THE NORTHERN HALF OF NEW JERSEY AND NORTHEASTERN PA AS NOTED BY THE NORTHEAST WIND SHIFT. WITH THE WIND SHIFT COMES THE LOWERING OF DEWPOINTS BUT ALSO A STABLE MARINE LAYER WITH SOME FOG AND STRATUS. CURRENTLY THE STRATUS IS JUST TO THE NORTHEAST OF TRENTON BUT HAS ENVELOPED MOST OF NE NJ AREA AS IT LAGS SEVERAL MILES BEHIND THE FRONT. A LARGE DEWPOINT SPREAD ACROSS THE FRONT WITH NEAR 70F AHEAD AND MID 50S BEHIND IT. THERE IS ALREADY NEARLY 1500J/KG OF SURFACE BASED CAPE AHEAD OF THE FRONT WITH LIS AROUND -2 TO -3C SO IT IS POSSIBLE THAT SHOWERS, WITH DEEPER CONVECTION, MAY GET GOING WITHIN THE NEXT COUPLE OF HOURS THOUGH STILL THINKING THE BETTER CHANCES ARE ACROSS OUR WESTERN AND SOUTHERN ZONES THAT HAVE THE GREATER AMOUNT OF HEATING AND MESOSCALE TRIGGERS WITH DIFFERENTIAL HEATING. IT SHOULD BE NOTED THAT WE HAVE NEARLY REACHED OUR CONVECTIVE TEMPERATURES TODAY SO WE SHOULD SEE A LOT MORE CUMULUS POP OUTSIDE OF THE MARINE LAYER AREAS. THE FORECAST SOUNDINGS SHOW A SHALLOW MOIST LAYER DEVELOPING WHICH WILL HELP DEVELOP LOW CLOUDS AND EXPAND THEM WEST AND SOUTHWEST. THIS COULD BE SLOWED THOUGH SOME FARTHER INLAND WITH HEATING DURING THE COURSE OF THE DAY. IF THIS OCCURS, A DIFFERENTIAL HEATING BOUNDARY WOULD BE PRESENT AND THAT CAN HELP ENHANCE CONVECTIVE DEVELOPMENT. WHILE THERE WILL BE INSTABILITY, IT WILL BE MORE ELEVATED DUE TO THE ONSHORE FLOW AND FARTHER INLAND SHOULD HAVE THE BEST INSTABILITY. A FEW ISOLATED SHOWERS WILL BE AROUND EARLY ESPECIALLY ACROSS THE SOUTHERN AND WESTERN ZONES. THE AIRMASS IS STILL RATHER MOIST WITH PW VALUES NEAR 1.50 INCHES. THIS COMBINED WITH WEAK ENOUGH FLOW COULD RESULT IN SOME SLOW MOVING CONVECTION THAT PRODUCES LOCALLY HEAVY RAIN. THE INFLUENCE OF THE LOW CLOUDS THANKS TO THE ONSHORE FLOW WILL BE FOLLOWED THROUGH THE DAY AS PLACEMENT OF THE HIGHER POPS CAN THEN BE ADJUSTED BASED ON TRENDS. THE CONVECTION SHOULD BE PULSE VARIETY WITH DOWNPOURS THE MAIN THREAT ATTM. AS FOR THE HIGH TEMPERATURES, WE USED A MOS BLEND WITH SOME TWEAKS THEREAFTER. THESE COULD BE TRICKY AS THE MARINE LAYER TAKES HOLD, THEREFORE THE WARMEST TEMPERATURES SHOULD BE FARTHER INLAND AND TEMPERATURES MAY THEN FALL SOME THIS AFTERNOON ESPECIALLY CLOSER TO THE COAST. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/... THE UPPER-LEVEL RIDGE WILL WEAKEN AND SHIFT OFFSHORE TONIGHT. THIS WILL ALLOW FOR SURFACE HIGH PRESSURE THAT IS STRETCHED DOWN INTO THE MID ATLANTIC TO GRADUALLY WEAKEN AND SHIFT MORE OFFSHORE. A LIGHT ONSHORE FLOW HOWEVER WILL BE MAINTAINED AND THIS WILL RESULT IN A COOLER BOUNDARY LAYER BENEATH WARMER AIR ALOFT. THIS SETS THE STAGE FOR A STRENGTHENING INVERSION AND THEREFORE WIDESPREAD LOW CLOUDS AND SOME FOG ARE ANTICIPATED. THIS COULD RESULT IN SOME DRIZZLE AS WELL. WE ALSO LOOK TO THE WEST AS AN INCOMING UPPER-LEVEL TROUGH WILL SEND A COLD FRONT OUR WAY LATE. THIS SHOULD ALLOW FOR SOME ADDITIONAL SHOWERS AND PERHAPS SOME THUNDER TO ARRIVE FROM THE WEST OVERNIGHT. THERE APPEARS TO BE SOME INSTABILITY ESPECIALLY ELEVATED DUE TO THE ANTICIPATED LOW-LEVEL MARINE LAYER IN PLACE. THE MAIN DYNAMICS STILL LOOK TO BE MOSTLY REMOVED FROM OUR AREA, THEREFORE NOT SURE IF THE MODELS ARE OVERDOING THE CONVECTIVE POTENTIAL OVERNIGHT. ONE POSSIBLE ASSISTANCE IS FOR ISENTROPIC UPGLIDE OVER THE MARINE LAYER WHICH COULD ENHANCE SHOWER DEVELOPMENT. OVERALL, WE HELD ONTO A MENTION THROUGH THE NIGHT WITH LIKELY POPS ACROSS PORTIONS OF THE WESTERN ZONES. AS OF NOW, THE THINKING IS WHILE SOME FOG IS ANTICIPATED TONIGHT WE ARE NOT CURRENTLY CARRYING DENSE FOG. AS FOR THE LOW TEMPERATURES, MOSTLY A NAM/GFS MOS BLEND WAS UTILIZED. && .LONG TERM /TUESDAY THROUGH SUNDAY/... THE GFS INITIALIZATION AT 500 MB LOOKED BETTER THAN THE WRF/NAM, ESPECIALLY WITH THE CLOSED LOW ENTERING CALIFORNIA. HERE THE NAM IS EITHER TOO PROGRESSIVE OR INTENSE, MAYBE BOTH. THIS BLEEDS DOWN THE ROAD WITH ITS MOST INTENSE SFC LOW SOLUTION ACROSS THE CENTRAL TIER OF THE CONUS. CONVERSELY AT 850MB AND 925MB, IT WAS SLIGHTLY BETTER THAN THE GFS AS THE LATTER HAD SOME 1C COLD BIAS ERRORS. BARRING FARTHER NORTHWARD ADJUSTMENTS OF THE TRACK OF THE CENTRAL CONUS LOW PRESSURE SYSTEM, THE BEST CHANCE FOR PCPN IN THE LONG TERM COMES ON TUESDAY. IT LOOKS LIKE MODEL TIMING OVERALL HAS SLOWED CLOSER TO WHAT THE 12Z NAM HAD. A DOUBLE BARREL LOOK AT PCPN CHANCES AS THERE IS AN INITIAL SHOT WITH THE FIRST SHORT WAVE IN THE MORNING AND THEN A POSSIBLE REBOOT DURING THE AFTERNOON/EARLY EVENING. THE AFTERNOON PCPN WAVE WILL DEPEND UPON HOW QUICKLY THE MORNING SHOT CAN MOVE THROUGH AND HOW QUICKLY CAN THE RESIDUAL CLOUDS BURN AWAY. THAT REMAINS THE IF FOR TUESDAY BECAUSE AS THE DAY PROGRESSES, INGREDIENTS FOR STRONGER THUNDERSTORMS BECOME MORE FAVORABLE. AS SWODY2 STATED THE ISSUE MAY BE IS IT TOO LATE? THE PREDICTED BULK SHEAR AND MID LEVEL DRY AIR (DCAPES GETTING CLOSE TO 1K JOULES) AS WELL AS THE ARRIVAL OF THE ENTRANCE REGION OF THE 250MB JET ARE ALL PRIMING IF THEY CAN ARRIVE A COUPLE OF HOURS SOONER. ALSO IF THE MORNING WAVE OF CLOUDS DISSIPATE IN TIME. FOR NOW CONFIDENCE IS TOO LOW TO ADDED ENHANCED WORDING TO GRIDS AND WE WILL CONTINUE MENTION IN HWO. NOTE THAT THE NORTHERN PART OF OUR CWA IS IN A MARGINAL RISK FOR SEVERE STORMS AND THIS LINES UP WELL WITH THE GFS'S PREDICTED SYNOPTIC SCALE DEEPER MID LEVEL QVEC CONVERGENCE AS WELL AS USING AS A PROXY MODEL CONSENSUS OF RELATIVELY HIGHEST SHERBS VALUES. GIVEN THE POTENTIAL FOR MAX TEMPS AS HIGH AS THE UPPER 80S IN OUR CWA, WE DID BUMP UP MAX TEMPS, WE ARE CLOSER TO THE HIGHER STAT GUIDANCE. NO BIG CHANGE TO TUESDAY NIGHT FCST AS WE KEPT THE CHANCE OF EVENING SHOWERS AND TSTMS (EAST) IN. BEST SHORT WAVE OF THE DAY MAY BE A FEW HOURS TOO LATE. THEN COOLER AND DRIER WEATHER WILL ARRIVE. WEDNESDAY, A COOLER AND MUCH DRIER DAY. A DECENT GRADIENT FOR THE SECOND HALF OF MAY FOR IT TO BE BREEZY. WHILE THE CONVECTIVE TEMP IS NOT EXPECTED TO BE REACHED SOUTH, THE NAM HAS MOISTURE PREDICTED TO GET TRAPPED UNDERNEATH THE SUBSIDENCE INVERSION NORTH. THE HIGHER RESOLUTION NAM IS NOT AS BULLISH. REGARDLESS, WE MAY STILL BE TOO OPTIMISTIC ABOUT THE AMOUNT OF SUNSHINE NORTH. BASED ON FCST 925S WE LIKE HIGHER GFS MOS MAX TEMPS BETTER. WEAK HIGH PRESSURE IS PREDICTED TO BUILD EAST INTO OUR CWA WEDNESDAY NIGHT AND THURSDAY. SHORT WAVES IN THE WESTERLY FLOW SHOULD BRING/HELP DEVELOP SOME CLOUDINESS. THE MODEL SPREAD ON THE SOLUTIONS FOR THIS PERIOD HAS WIDENED WITH THE NAM BRINGING A FULL BOAR GRASS LOVING RAIN GENERATING SYNOPTIC SCALE LOW TOWARD OUR CWA WHILE THE GFS IS PRETTY MUCH STATING LOW, WHAT LOW? THIS ALMOST HAS A WINTER TIME FEEL TO IT AS TO HOW MUCH CAN THE 500MB TROF SHARPEN TO GENERATE A STRONGER LOW AND BACK PCPN INTO OUR CWA. WHILE THE GFS DOES HAVE GEFS SUPPORT FOR A MORE MUTED SOLUTION, THE OP NAM (IF THIS WAS WINTER, PUTTING A LOW TOO DEEP INTO THE COLD AIR?) IS PRETTY MUCH AN OUTLIER VS THE 21Z SREF MEMBERS. THE OTHER MEDIUM RANGE MODELS (UKMET, ECMWF, NOGAPS AND JMA) ARE CLUSTERED ALMOST AT A COMPROMISE MID POINT BETWEEN THE GFS AND NAM WHICH IS WHERE WE ARE GOING WITH THIS PACKAGE. WE DID INCREASE THE CLOUDS AND ADDED LOW CHANCE POPS SOUTH FOR THURSDAY DAY. AS THE AFOREMENTIONED 500MB TROF MOVES THROUGH THE NORTHEAST WHAT APPEARS TO BE A DRY CFP IS STILL EXPECTED ON FRIDAY. THIS WILL THEN GET THE BALL ROLLING TO A PLEASANT START TO THE MEMORIAL DAY WEEKEND. SATURDAY SHOULD BE COOLER THAN AVERAGE (MEX MOS THOUGH LOOKS TOO LOW) WITH NEAR NORMAL TEMPS ARRIVING ON SUNDAY. NO PCPN IS PREDICTED FOR THE END OF THE LONG TERM, ALTHOUGH LATEST GUIDANCE SUGGEST A CHANCE EXISTS ON A WARMER MEMORIAL DAY ITSELF. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. TODAY...MVFR CEILINGS MOVING IN FROM EAST TO WEST /SOME IFR OR LOWER CEILINGS POSSIBLE/. OUR CONFIDENCE IS LOWER THE FARTHER WEST. SOME SHOWERS AND A FEW AFTERNOON THUNDERSTORMS, WITH THE GREATEST COVERAGE PROBABLY NEAR AND TO THE WEST AND SOUTH OF KPHL. WINDS BECOMING EASTERLY UP TO 10 KNOTS BEHIND A BACKDOOR COLD FRONT BEFORE TURNING SOUTHEAST. TONIGHT...MVFR/IFR CEILINGS WITH AN ONSHORE FLOW AND INCREASED LOW- LEVEL MOISTURE. SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED, WITH THE GREATEST CHANCE MOSTLY WEST OF KPHL. SOME FOG IS EXPECTED ESPECIALLY OVERNIGHT. WINDS LIGHT FROM THE EAST OR SOUTHEAST. OUTLOOK... TUESDAY AND TUESDAY NIGHT...LOW CLOUDS DISSIPATE IN THE MORNING, BUT MVFR AND IFR STILL POSSIBLE UNDER ANY SHOWERS AND THUNDERSTORMS. COLD FRONT/NW WIND SHIFT PUSHES OVER THE REGION AT NIGHT. WEDNESDAY AND WEDNESDAY NIGHT...VFR. SOME GUSTY NORTHWEST WINDS ON WEDNESDAY. THURSDAY...VFR CONDITIONS EXPECTED, LOWEST CONFIDENCE SOUTHERN AIRPORTS AS THEY WILL BE CLOSEST TO TRACK OF TRANSCONTINENTAL LOW. THURSDAY NIGHT AND FRIDAY...MOSTLY VFR CONDITIONS EXPECTED. && .MARINE... A BACKDOOR FRONT WILL WORKS ITS WAY SOUTHWESTWARD TODAY. THIS WILL TURN THE WINDS TO EASTERLY WITH SOME INCREASE, HOWEVER THE CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH TONIGHT. SOME FOG SHOULD OCCUR IN THE WAKE OF THE BACKDOOR FRONT THROUGH TONIGHT, HOWEVER AS OF NOW WE ARE NOT ANTICIPATING WIDESPREAD DENSE FOG. SOME SHOWERS AND A THUNDERSTORM WILL BE AROUND THROUGH TONIGHT, HOWEVER MOST OF THE ACTIVITY SHOULD BE INLAND. OUTLOOK... TUESDAY AND TUESDAY NIGHT...SUB SCA CONDITIONS ARE MOSTLY EXPECTED. HOWEVER...GUSTY WINDS WILL BE POSSIBLE IN THE VICINITY OF ANY THUNDERSTORMS. WEDNESDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA. A FEW GUSTS NEAR OR ABOVE 20 KT ARE POSSIBLE WEDNESDAY. WEDNESDAY NIGHT THROUGH FRIDAY....WINDS AND SEAS SHOULD REMAIN BELOW SCA CRITERIA. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GIGI/JOHNSON NEAR TERM...GAINES/GORSE/HEAVENER SHORT TERM...GORSE LONG TERM...GIGI AVIATION...GIGI/GORSE/JOHNSON MARINE...GIGI/GORSE/JOHNSON
Hazardous weather outlook, May 18, 3:51 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 351 AM EDT MON MAY 18 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-190800- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 351 AM EDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY AHEAD OF A COLD FRONT. A FEW OF THE THUNDERSTORMS COULD BE STRONG WITH GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ430-431-450>455-190800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 351 AM EDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BE STRONG WITH GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, May 18, 2:25 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
225 PM EDT MON MAY 18 2015
DEZ003-181900-
INLAND SUSSEX-
225 PM EDT MON MAY 18 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SUSSEX COUNTY...
AT 224 PM EDT...A STRONG THUNDERSTORM WAS OVER SYCAMORE...OR 10 MILES
SOUTHWEST OF GEORGETOWN. THE STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LAUREL AND SYCAMORE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3860 7561 3868 7553 3854 7531 3845 7548
3846 7548
TIME...MOT...LOC 1824Z 038DEG 3KT 3856 7550The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 2:01 PM EDT | Areal Flood Advisory | PHI | Chester | 3 hr |
| May 18, 2:25 PM EDT | Special Weather Statement | PHI | Sussex | 35 min |
| May 18, 2:30 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 45 min |
| May 18, 2:51 PM EDT | Areal Flood Advisory | PHI | New Castle | 3 hr |
| May 18, 3:28 PM EDT | Special Weather Statement | PHI | Kent | 62 min |
| May 18, 3:41 PM EDT | Areal Flood Advisory | PHI | Kent | 3 hr |
| May 18, 4:57 PM EDT | Areal Flood Advisory | PHI | New Castle | 3 hr |
| May 18, 4:00 PM EDT | Special Weather Statement | PHI | Queen Anne's | 30 min |
| May 18, 4:20 PM EDT | Areal Flood Advisory | PHI | Queen Anne's | 3 hr |
Nearby
Areal Flood Advisories in Pennsylvania, 2015Areal Flood Advisories in Delaware, 2015Areal Flood Advisories in Maryland, 2015Every areal flood advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.